Psychometrika

, Volume 38, Issue 4, pp 571–580 | Cite as

A note on Lawley's formulas for standard errors in maximum likelihood factor analysis

  • Robert I. Jennrich
  • Dorothy T. Thayer
Article

Abstract

Evidence is given to indicate that Lawley's formulas for the standard errors of maximum likelihood loading estimates do not produce exact asymptotic results. A small modification is derived which appears to eliminate this difficulty.

Keywords

Standard Error Public Policy Statistical Theory Asymptotic Result Small Modification 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Archer, C. O. & Jennrich, R. I. Standard errors for rotated factor loadings.Psychometrika, 1973,38, 581–592.Google Scholar
  2. Jennrich, R. I. Standard errors for obliquely rotated factor loadings.Psychometrika, 1973a,38, 593–604.Google Scholar
  3. Jennrich, R. I. Simplified formulas for standard errors in maximum likelihood factor analysis. Research Bulletin 73-40. Princeton, N. J.: Educational Testing Service, 1973b.Google Scholar
  4. Lawley, D. N. A modified method of estimation in factor analysis and some large sample results.Uppsala Symposium on Psychological Factor Analysis. Nordisk Psykologi's Monograph Series No. 3. Stockholm: Almqvist and Wiksell, 1953. Pp. 35–42.Google Scholar
  5. Lawley, D. N. Some new results in maximum likelihood factor analysis.Proceedings of the Royal Society of Edinburgh, 1967,A67, 256–264.Google Scholar
  6. Lawley, D. N. & Maxwell, A. E.Factor analysis as a statistical method. New York: American Elsevier, 1971.Google Scholar

Copyright information

© Psychometric Society 1973

Authors and Affiliations

  • Robert I. Jennrich
    • 1
  • Dorothy T. Thayer
    • 2
  1. 1.University of California at Los Angeles and Educational Testing ServiceUSA
  2. 2.Educational Testing ServiceUSA

Personalised recommendations